Author Topic: switching up Valium in a Xanax taper....  (Read 217 times)

[Buddie]

switching up Valium in a Xanax taper....
« on: March 09, 2018, 10:02:03 pm »
HI all,
I hope that I get some response to this new wrinkle or facet of my taper.
I saw my doc yesterday who suggested that I double my Valium to get off the last of the Xanax from 4 mg - 8mg.  (I'm currently at .183 X taken once at night)
I take Valium several times throughout the day and my Xanax taper has basically ground to a halt at .001mg ever couple of days.  I took  1mg more yesterday and feel much better today.  (I also increased my morning dose by .5mg.)  That is a massive updose in a way and I'm not sure what to do.  My doc is pretty savvy and will let me manage this any way I want.   I want to manage it well and wisely!

So I would like to increase the Valium as I think I have hit some kind of tolerance with it, but am pretty skeptical about taking 8mg of Valium.  That would be a huge increase for me and Valium isn't as benign as docs think!!!

The tables say that my current dose of Xanax is equivalent to either 1.8 mg of Valium or 3.6 mg of Valium....

My question is really about crossing over at this point.  Do I take an extra 2 mg of Valium and just drop the Xanax?  Do I let the Valium build up for a few days and then drop the Xanax?  I'm afraid of messing up my CNS, but am sure willing to try something to speed up the rate of taper of Xanax.  Without increasing the Valium to a point where I am sorry!

Any suggestions folks?
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: switching up Valium in a Xanax taper....
« Reply #1 on: March 11, 2018, 12:21:42 am »
Suffering,
I went from 4mg Xanax and quickly to 2mg by a fool of a Dr who said i could be completely off Xanax in 4 days. That is when i changed docs.  i then gave the ashton manual to my new doc who is half his age and willing to do what is best for me. The thing that I or we never expected was the drop from one benzo xanax, to klonopin equivalent, to valium equivalent. Yes we all miss our dear Xanax but it just acts quickly. The problem is you get withdrawals sooner. It was no easy road to drop Xanax but I did have it there but I wanted to get rid of that. The equivalent chart is deceiving although I had always took less than what was needed so if I could not handle it I could go back. That was not may way because the withdrawal symptoms were awful but that was because of the bad advice from Dr. A.  So Dr B so the equivalent charter and we were fine with upping the K then after I conquered the K , i moved on because Valium is not anything like Xanax, or Klonopin. The half life is much longer. You may not noticed any effect from the Valium so be prepared to stay the course with the equivalent amount despite being afraid of exchanging the mother of them all, to the baby of them all. Eventually you will be able to deal with the Valium but do not expect the quick response that you got from Xanax. It has to build up. Always have some left over of whatever you are dropping from in case it gets too scary. Just know that you are making progress if you are down to Valium. Xanax people think is wonderful except for the withdrawal the the amount of drugs you are taking compared to Valium. You will make it. Getting completely rid of xanax was important to me because that is what started this who mess. you have to use CBT or whatever it takes to move down to Valium, take it slow but kill that Xanax unless it is unbearable. Valium is not picnic but xanax spoiled us and made us the most dependent because of the short half life. It will take work but you can do it. Follow the manual with your doctor and then you know you are on the correct path. You may need extra time but it is doable. I hope that helps.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: switching up Valium in a Xanax taper....
« Reply #2 on: March 11, 2018, 01:01:17 am »
Hi Stisrms,
Thank for your lengthy reply.
I think I got a bit lost in what you actually did though and would like to know as it sounds like you are off?
1) Did you cross to K and then to Valium?
 2) did you cross over to Valium for a few days before you dropped some of the Xanax?

I have been taking Valium for awhile, about 9 months and have hit some tolerance level which is why I'm wanting to switch things up a bit. So I have plenty on board from taking it daily in a few doses, and now have upped it but only 1 mg for 2 days now...

Yes this journey is a tough one isn't it?
Loved this line:
" despite being afraid of exchanging the mother of them all, to the baby of them all."  I'm sure hoping that it is the baby of them all cause if it's the same as Xanax -- well I'll be really really sad....

Thanks for the response, I hope you are doing well.
If you did a sig then others' could see the journey you've been on or are still on?
 :)
[...]
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: switching up Valium in a Xanax taper....
« Reply #3 on: March 13, 2018, 08:12:16 am »
Suffering.  Yes when I dropped down it was not my choice it was by a foolish Dr. 4 days he said. But I was forced in a month to go through 4 Xanax to 2mg Xanax.Then 3 klonopin then I switched Dr.'s and used the manual. The new Dr. was grateful for the manual. We work together it has helped his practice and he knows from the manual the equivalents. It was and is quite a surprise to them. So I actually tapered from X to K, then to V.  All in about a year. Yes there was a surprise to have no V and then I learned that K I could take less of so if things got rough I had some left over. I remember when I was on X crawling on the floor of my bedroom looking for one I may have dropped, now that is desperate. So X is the one who wants you the most, K has some mercy and will give you more time, V will give you the most time, but like all of us we want it over before it is the right time. If you have learned to not leave yourself without you have that backup V for emergency's. Pretty soon you will have a lot of backup V's because you will learn how to handle the worst or what seems like the worst. This is not a sprint, it is a marathon and you got over V mountain I am sure no easily, but I had K mountain (like  Everest and K2) now you begin your descent the way you want stop for oxygen. If you need a little more that is OK. You did not get this far by being afraid. Valium gives you the most time, give you time to use CBT or whatever to get through patches. Just learn to handle the rough patches and have some to spare. In the end there will be patches but you will be better equip. Good luck you beat X. that is tough. If you can beat X you can handle V no problem. I still have V stocked up. Do not use it but in case I know I can. Sorry I write a lot. :smitten: :thumbsup:
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: switching up Valium in a Xanax taper....
« Reply #4 on: March 21, 2018, 12:09:31 am »
Hi Stisrms
Somehow I missed your post!  Sorry for the delay in answering.
I have increased the Valium only 1mg and it's affecting me a lot!  (That is a 25% increase but my doc was suggesting doubling my dose!)
Taking just a .25 more of Valium when I usually dose is throwing me for a loop!  So sedated!  so many weird sxs popping up!
Nausea, worsening tinnitus and without relief from the sxs that I was hoping for, Chest tightness , general muscle tightness.

I'm continuing to hold my X dose as that seems prudent and I'm so unsure at to what to do with the valium!  I guess I wasn't in tolerance the way I thought.
Do I cut it back quickly as I haven't been on it for long?  (10 days?)
Or cut back to a .5 increase?
I', so unsure of the crossover or substitution protocol and think I was so out of what when I added the valium originally that I didn't have or didn't notice the increase in sxs...
anyone have any ideas?
Thanks
[...]
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.